Skip to main content Accessibility help
×
Home

Several Types of Ergodicity for M/G/1-Type Markov Chains and Markov Processes

  • Yuanyuan Liu (a1) and Zhenting Hou (a1)

Abstract

In this paper we study polynomial and geometric (exponential) ergodicity for M/G/1-type Markov chains and Markov processes. First, practical criteria for M/G/1-type Markov chains are obtained by analyzing the generating function of the first return probability to level 0. Then the corresponding criteria for M/G/1-type Markov processes are given, using their h-approximation chains. Our method yields the radius of convergence of the generating function of the first return probability, which is very important in obtaining explicit bounds on geometric (exponential) convergence rates. Our results are illustrated, in the final section, in some examples.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Several Types of Ergodicity for M/G/1-Type Markov Chains and Markov Processes
      Available formats
      ×

      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Several Types of Ergodicity for M/G/1-Type Markov Chains and Markov Processes
      Available formats
      ×

      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Several Types of Ergodicity for M/G/1-Type Markov Chains and Markov Processes
      Available formats
      ×

Copyright

Corresponding author

Postal address: School of Mathematics, Central South University, Changsha, Hunan, 410075, P. R. China.
∗∗ Email address: liuyy@csu.edu.cn
∗∗∗ Email address: zthou@csu.edu.cn

References

Hide All
[1] Anderson, W. J. (1991). Continuous-Time Markov Chains. An Applications-Oriented Approach. Springer, New York.
[2] Bini, D. A., Meini, B. and Ramaswami, V. (2000). Analyzing M/G/1 paradigms through QBDs: the role of the block structure in computing the matrix G. In Advances in Matrix-Analytic Methods for Stochastic Models, eds Latouche, G. and Taylor, P., Notable Publications, NJ, pp. 7386.
[3] Chen, M. F. (1992). From Markov Chains to Non-Equilibrium Particle Systems. World Scientific, River Edge, NJ.
[4] Falkenberg, E. (1994). On the asymptotic behaviour of the stationary distribution of Markov chains of M/G/1-type. Stoch. Models 10, 7597.
[5] Hou, Z. and Liu, Y. (2004). Explicit criteria for several types of ergodicity of the embedded M/G/1 and GI/M/n queues. J. Appl. Prob. 41, 778790.
[6] Jarner, S. F. and Roberts, G. O. (2002). Polynomial convergence rates of Markov chains. Ann. Appl. Prob. 12, 224247.
[7] Kartashov, N. V. (1996). Strong Stable Markov Chains. VSP, Utrecht.
[8] Kijima, M. (1992). Evaluation of the decay parameter for some specialized birth–death processes. J. Appl. Prob. 29, 781791.
[9] Kijima, M. (1993). Quasi-limiting distributions of Markov chains that are skip-free to the left in continuous time. J. Appl. Prob. 30, 509517.
[10] Latouche, G. and Ramaswami, V. (1999). Introduction to Matrix Analytic Methods in Stochastic Modeling (ASA-SIAM Ser. Stat. Appl. Prob.). SIAM, Philadelphia.
[11] Lindvall, T. (1992). Lectures on the Coupling Method. John Wiley, New York.
[12] Liu, Y. and Hou, Z. (2005). Explicit convergence rates of the embedded M/G/1 queue. To appear in Acta. Math. Sin. (Engl. Ser.).
[13] Lund, R. B. and Tweedie, R. L. (1996). Geometric convergence rates for stochastically ordered Markov chains. Math. Operat. Res. 21, 182194.
[14] Meini, B. (1998). Solving M/G/1 type Markov chains: recent advances and applications. Commun. Statist. Stoch. Models 14, 479496.
[15] Meyn, S. P. and Tweedie, R.L. (1993). Markov Chains and Stochastic Stability. Springer, London.
[16] Nelson, R. (1995). Probability, Stochastic Processes, and Queueing Theory. Springer, New York.
[17] Neuts, M. F. (1976). Moments formulas for the Markov renewal branching process. Adv. Appl. Prob. 8, 690711.
[18] Neuts, M. F. (1978). The second moments of the absorption times in the Markov renewal branching process. J. Appl. Prob. 15, 707714.
[19] Neuts, M. F. (1981). Matrix-Geometric Solutions in Stochastic Models. An Algorithmic Approach. Johns Hopkins University Press, Baltimore, MD.
[20] Neuts, M. F. (1989). Structured Stochastic Matrices of M/G/1 Type and their Applications. Marcel Dekker, New York.
[21] Ramaswami, V. and Latouche, G. (1986). A general class of Markov processes with explicit matrix-geometric solutions. OR Spektrum 8, 209218.
[22] Scott, D. J. and Tweedie, R. L. (1996). Explicit rates of convergence of stochastically ordered Markov chains. In Athens Conf. Appl. Prob. Time Ser. Anal., Vol. 1, Springer, pp. 176191.
[23] Spieksma, F. M. (1990). Geometrically ergodic Markov chains and the optimal control of queues. , University of Leiden.
[24] Squillante, M. S. (2000). Matrix-analytic methods: applications, results and software tools. In Advances in Matrix-Analytic Methods for Stochastic Models, eds Latouche, G. and Taylor, P., Notable Publications, NJ.
[25] Tuominen, P. and Tweedie, R. L. (1994). Subgeometric rates of convergence of f-ergodic Markov chains. Adv. Appl. Prob. 26, 775798.
[26] Van Doorn, E. A. (1985). Conditions for exponential ergodicity and bounds for the decay parameter of a birth–death process. Adv. Appl. Prob. 17, 514530.
[27] Zeifman, A. I. (1991). Some estimates of the rate of convergence for birth and death processes. J. Appl. Prob. 28, 268277.
[28] Zeifman, A. I. (1995). Upper and lower bounds on the rate of convergence for nonhomogeneous birth and death processes. Stoch. Process. Appl. 59, 157173.

Keywords

MSC classification

Several Types of Ergodicity for M/G/1-Type Markov Chains and Markov Processes

  • Yuanyuan Liu (a1) and Zhenting Hou (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed